Your browser doesn't support javascript.
CASE REPORT of A HARD to TREAT DERMATOMYOSITIS after A COVID-19 INFECTION and SUBSEQUENT VACCINATION
Annals of the Rheumatic Diseases ; 81:1861, 2022.
Article in English | EMBASE | ID: covidwho-2009050
ABSTRACT

Background:

A 50 years old woman, a medical doctor, came to our department with symmetrical proximal muscular weakness, several months after Covid-19 infection and three weeks after a second dose of Covid-19 mRNA vaccine. The patient had no prior or family history of autoimmune diseases and take no medicines. In the past she undergone an operation for double-kidney with frequent urinary infections. Objective fndings have shown symmetrical proximal muscular weakness and classic sings of dermatomyositis-Gottron's papules, shawl and holster signs, periungual vasculitis.

Objectives:

We present a case of a 50 old woman with clinical and laboratory proven dermatomyositis, starting three weeks after a second dose of a Covid1-19 mRNA vaccine without other reasons.

Methods:

The laboratory tests showed elevated CPK, lactate dehydroge-nase, aspartate aminotransferase and alanine aminotransferase, high ANA-11280 and myositis specifc autoantibodies-anti-NXP2 and anti-Mi-2-beta. The electromyography showed myopathic changes and the muscle MRI-symmetrical edema of mm.obturator and mm.adductor brevis. We exclude diseases that may mimic infammatory myopathies. We made a cancer screening-whole body MRI, colonoscopy, gastroscopy, mammography and gynecological exam, immunoblot for detection of paraneoplastic syndrome-associated neuronal antibodies, with no detection of cancer. Muscle biopsy of m.vastus lateralis showed attenuating muscle infammation with advancing muscle atrophy and fbrosis.

Results:

The diagnose dermatomyositis was made according Bohan and Peter criteria and we start a high dose (1mg/kg/day) glucocorticoid therapy with good initial clinical and laboratory effect. Two months after starting a therapy muscle weakness worsened together with difficulty of swallowing. We excluded steroid myopathy after second EMG and lack of improvement when tapering the GS dose. Methotrexate 20 mg/weekly was added as a steroid sparing drug with good response, but was stopped because fare of pyelonephritis. Accordning to the opinion of dermatologist hydroxychloroquine was started for a couple of weeks, because of active skin manifestations. Muscle weakness worsened on the background of treatment, which was stopped. We started a therapy with intravenous immunoglobulins and considered therapy with cyclophosphamide or azathio-prine after urinary infection. Because the patient was infected for a second time with covid-19, although vaccine, we continued only with glucocorticoids and anti-osteoporotic therapy.

Conclusion:

The etiology and pathogenesis of infammatory myopathies are not fully clarifed so far. We speculate that the infection with Covid-19 as well as mRNA vaccine trigger infammatory myopathy and compromise the patient's immunity for poor treatment response with glucocorticoids and immunosuppres-sives. On the other hand advanced muscle atrophy and fbrosis within a short period show that suspected triggering factors could be a reason for difficult to treat such type of dermatomyiositis.
Keywords

Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Case report / Diagnostic study / Etiology study / Prognostic study Topics: Vaccines Language: English Journal: Annals of the Rheumatic Diseases Year: 2022 Document Type: Article

Similar

MEDLINE

...
LILACS

LIS


Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Case report / Diagnostic study / Etiology study / Prognostic study Topics: Vaccines Language: English Journal: Annals of the Rheumatic Diseases Year: 2022 Document Type: Article